Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 12, NWS Grand Rapids, MI

April 8, 2016

NWS Grand Rapids, MI issued this gale warning at Apr 8, 2016, 10:28 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 10:28 PM EDT (02:28 UTC)
Expired
Apr 9, 2016, 3:51 AM EDT
In force
5 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

961 
WHUS73 KGRR 090228
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 PM EDT FRI APR 8 2016

LMZ844-848-849-091030-
/O.UPG.KGRR.SC.Y.0028.000000T0000Z-160409T2200Z/
/O.NEW.KGRR.GL.W.0012.160409T0228Z-160409T0900Z/
/O.NEW.KGRR.SC.Y.0029.160409T0900Z-160409T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1028 PM EDT FRI APR 8 2016

...GALE WARNING IN EFFECT UNTIL 5 AM EDT SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 5 AM TO 6 PM EDT SATURDAY. 

* WINDS...NORTH GALES TO 35 KNOTS...DIMINISHING TO 30 KNOTS TOWARD
  DAYBREAK. NORTH 15 TO 25 KNOTS SATURDAY...BACKING WEST 5 TO 15
  KNOTS BY LATE IN THE DAY.

* WAVES...4 TO 8 FEET...BUT 7 T0 11 FEET SOUTH OF SOUTH HAVEN
  TONIGHT. 4 TO 8 FEET SATURDAY...SUBSIDING TO 2 TO 4 FEET LATE IN
  THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ845>847-091030-
/O.CON.KGRR.SC.Y.0028.000000T0000Z-160409T2200Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-
1028 PM EDT FRI APR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS...NORTH TO 30 KNOTS TONIGHT. NORTH 15 TO 25 KNOTS BACKING
  NORTHWEST 10 TO 15 KNOTS LATE IN THE DAY.

* WAVES...4 TO 8 FEET TONIGHT...4 TO 6 FEET SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
1 follow-up statement
293 
WHUS73 KGRR 090751
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 AM EDT SAT APR 9 2016

LMZ844-848-849-091600-
/O.CAN.KGRR.GL.W.0012.000000T0000Z-160409T0900Z/
/O.CON.KGRR.SC.Y.0029.160409T0900Z-160409T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
351 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
GALE WARNING. 

* WINDS...NORTH 15 TO 25 KNOTS BECOMING NORTHWEST 5 TO 15 KNOTS
  LATE IN THE DAY. 

* WAVES...4 TO 6 FEET SUBSIDING TO 1 TO 3 FEET LATE IN THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ845>847-091600-
/O.CAN.KGRR.SC.Y.0028.000000T0000Z-160409T2200Z/
/O.EXA.KGRR.SC.Y.0029.160409T0900Z-160409T2200Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-
351 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* WINDS...NORTH 15 TO 25 KNOTS BACKING NORTHWEST 10 TO 15 KNOTS
  LATE IN THE DAY.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 3 FEET LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 8, 10:10 PM EDT, 18 minutes earlier.

Area forecast discussion, Apr 8, 10:10 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 PM EDT FRI APR 8 2016

LATEST UPDATE...
UPDATE/MARINE

.SYNOPSIS...
ISSUED AT 303 PM EDT FRI APR 8 2016

IT WILL FEEL MORE WINTER LIKE AS OPPOSED TO SPRING THE NEXT 48
HOURS...WITH SNOW AND COLD READINGS PERSISTING. A BURST OF SNOW WILL
MOVE THROUGH THE FORECAST AREA THIS EVENING BRINGING ACCUMULATIONS
OF 1 TO 3 INCHES TO AREAS ALONG AND SOUTH OF INTERSTATE 96. A FEW
LOCATIONS MAY SEE AROUND 4 INCHES. ANOTHER SYSTEM WILL MOVE THROUGH
THE REGION ON SUNDAY. WE WILL SEE A WINTRY MIX OF PRECIPITATION ON
SUNDAY WITH SNOW TRANSITIONING TO SLEET AND THEN RAIN. LOWS TONIGHT
WILL DIP INTO THE 20S IN MANY AREAS WITH HIGHS ON SATURDAY ONLY
REACHING THE 30S. TEMPERATURES WILL FINALLY RETURN BACK TO NEAR OR
EVEN ABOVE NORMAL MID TO LATE NEXT WEEK.

&&

.UPDATE...
ISSUED AT 1010 PM EDT FRI APR 8 2016

FORECAST APPEARS OK EVEN THOUGH THERE HAS BEEN POCKETS OF HEAVIER
SNOWS. CASE IN POINT...WE HAVE SEEN 5.0 INCHES HERE AT THE OFFICE.
THIS SEEMS FAIRLY LOCALIZED...MAINLY OVER SOUTHERN KENT AND IONIA
COUNTIES. THIS HEAVY BAND HAS BEEN SAGGING SOUTH AND WILL REACH
I-94 AROUND MIDNIGHT. EXPECT THIS WILL PUT DOWN 2-3 INCHES MAINLY
AZO EASTWARD BY ABOUT 2 AM.

THE SYNOPTIC SNOW WINDS DOWN QUICKLY AFTER 06Z...BUT THEN THE LAKE
EFFECT WILL GET GOING. THE FLOW WILL BE 350-355 SO THE SNOW
SHOWERS WILL HUG THE LAKE SHORE...WITH THE SABLE POINTS AND
WESTERN ALLEGAN AND VAN BUREN COUNTIES SEEING SOME ACCUMS. MOST OF
THESE AREAS WILL SEE AROUND AN ADDITIONAL INCH OF SNOW BY MORNING.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 303 PM EDT FRI APR 8 2016

TWO WEATHER EVENTS TO DEAL WITH IN THE SHORT TERM PERIOD. THE FIRST
OCCURS THIS EVENING WHILE THE SECOND IS EXPECTED LATE SATURDAY NIGHT
INTO SUNDAY.

AS FOR TONIGHT...STILL EXPECTING A BURST OF CONVECTIVE TYPE SNOW TO
MOVE THROUGH THE SOUTHERN HALF OF THE FORECAST AREA THIS EVENING. A
COMPACT VORT MAX SEEN SLIDING SOUTHEAST OVER WISCONSIN IN BOTH WATER
VAPOR AND MODEL IMAGERY WILL SLIDE ALONG THE MI/IN BORDER TONIGHT.
CROSS-HAIRS BULLSEYE IS NOTED ON BUFKIT OVERVIEWS IN
REGARD TO THE DGZ AND LIFT...ESPECIALLY DOWN ALONG INTERSTATE 94.
THE EVENT WILL BE SHORT IN NATURE...ON THE ORDER OF ABOUT 6 HOURS.
THE SNOW THIS AFTERNOON AND INTO MUCH OF THE EVENING WILL BE
MITIGATED BY TEMPERATURES ABOVE FREEZING. SO...ROADS WILL BE OK...AT
LEAST THROUGH ABOUT 900PM OR 1000PM. IT IS THE TIME FRAME BETWEEN
1000PM AND 200AM OR SO WHEN SNOW WILL BE FALLING AND TEMPERATURES
WILL SLIP SLIGHTLY BELOW FREEZING. WE HAVE COVERED THE THREAT WITH
AN SPS...DETAILS IN THE HWO AS WELL AS SOCIAL MEDIA. GIVEN THE SHORT
NATURE OF THE THREAT HAVE HELD OFF ON AN ADVISORY AS THE IMPACT TIME
FRAME IS SMALL. SNOW ACCUMULATIONS ON THE ORDER OF 1 TO 4 INCHES ARE
EXPECTED.

THE FLOW GOES NORTH IN A COLD AIR ADVECTION REGIME TONIGHT AND
SATURDAY AND WE WILL SEE NORTH FLOW LAKE EFFECT KICK IN. SOME LIGHT
ACCUMS NEAR THE LAKE SHORE ARE POSSIBLE...BUT THINKING INCH OR LESS
BEFORE THE MOISTURE PEELS EAST ON SATURDAY.

ANOTHER SYSTEM ON SUNDAY WILL BRING A WINTRY MIX OF PRECIPITATION TO
THE AREA. STRONG WARM AIR ADVECTION WILL BRING A SNOW/SLEET/FRZA/RAIN
TRANSITION. NOT EXPECTING BIG IMPACTS AS WE SHOULD FLIP TO RAIN
FAIRLY QUICK. WE COULD SEE AN INCH OR TWO OF SNOW BEFORE WE MOVE
THROUGH THE REST OF THE PROGRESSION.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 303 PM EDT FRI APR 8 2016

IT FINALLY LOOKS LIKE WE MAY SEE SEVERAL DRY DAYS NEXT WEEK ALONG
WITH SLOWLY WARMING TEMPERATURES.

LOW PRESSURE MOVING ACROSS LAKE SUPERIOR WILL HAVE PUSHED A COLD
FRONT THROUGH LOWER MICHIGAN BY EARLY MONDAY AND PCPN SHOULD LARGELY
BE OVER BY 12Z. ECMWF SHOWS A DEEP TROUGH MOVING THROUGH TUESDAY BUT
MOISTURE PROFILES ARE DRY, SO WE BASICALLY HAVE DRY GRIDS TUESDAY
EXCEPT FOR THE FAR NRN CWA. AFTER THAT SFC HIGH PRESSURE WILL RIDGE
OVER THE CWA PROVIDING SOME SUNSHINE WEDNESDAY THROUGH FRIDAY.
HEIGHTS WILL RISE AND SO WILL SFC TEMPS AND WE COULD FLIRT WITH 60
DEGREES BY FRIDAY..

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 724 PM EDT FRI APR 8 2016

THE BAND OF SNOW SITUATED OVER THE TAF SITES WILL SHIFT SOUTH THIS
EVENING. IFR AND LOWER IMPACTS POSSIBLE WITH THIS BAND UNTIL IT
MOVES SOUTH. AS DRIER AIR FILTERS IN FROM THE NORTH
NORTHWEST...THE CEILINGS AND VISIBILITIES SHOULD
IMPROVE...ESPECIALLY AFTER MIDNIGHT. A GENERAL NORTHWEST FLOW SETS
UP LATER TONIGHT AND PERSISTS THROUGH SATURDAY WITH VFR WEATHER TO
PREVAIL THEN.

&&

.MARINE...
ISSUED AT 1010 PM EDT FRI APR 8 2016

BEGINNING TO SEE GALE FORCE WINDS ALONG THE LAKE NEAR THE POINTS
AND SOUTH OF SOUTH HAVEN. DECIDED TO ISSUE A SHORT LIVED GALE
WARNING THERE UNTIL 09Z TOMORROW MORNING.

STRONG NORTH WINDS DEVELOP THIS EVENING OVER LAKE
MICHIGAN...REACHING 30 KNOTS IN ALL ZONES BY 1100 PM. WAVES WILL
CORRESPONDINGLY JUMP INTO THE 6 TO 10 FOOT RANGE...PEAKING AFTER
MIDNIGHT. WINDS STEADILY DECREASE SATURDAY MORNING AND WAVES SHOULD
FALL BELOW ADVISORY CRITERIA BY SATURDAY EVENING. SMALL CRAFT
ADVISORY IN EFFECT THROUGH 600PM ON SATURDAY.

WINDS RAMP UP ONCE AGAIN LATE SATURDAY NIGHT...LASTING INTO SUNDAY
NIGHT. ANOTHER HEADLINE WILL BE NEEDED DURING THIS TIME FRAME...MOST
LIKELY ANOTHER SCA.

&&

.HYDROLOGY...
ISSUED AT 303 PM EDT FRI APR 8 2016

MOST RIVERS LEVELS ARE FALLING CURRENTLY. PRECIPITATION THIS EVENING
WILL MOSTLY BE SNOW AND WILL FREEZE IN PLACE TONIGHT... SO RIVER
TRENDS WILL NOT CHANGE MUCH TONIGHT. OVER A HALF INCH OF
PRECIPITATION... IN THE FORM OF SNOW CHANGING TO RAIN... IS POSSIBLE
ON SUNDAY. THIS MAY CAUSE SOME RIVER LEVELS TO RISE ONCE AGAIN.
EXTENSIVE FLOODING IS CURRENTLY NOT EXPECTED. MOSTLY DRY WEATHER IS
EXPECTED THE REST OF THE WEEK AFTER SUNDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 AM TO 6 PM EDT SATURDAY FOR LMZ844-
     848-849.

     GALE WARNING UNTIL 5 AM EDT SATURDAY FOR LMZ844-848-849.

     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR LMZ845>847.

&&

UPDATE...JK
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...04
AVIATION...MJS
HYDROLOGY...CAS
MARINE...DUKE/JK
Hazardous weather outlook, Apr 8, 10:34 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1034 AM EDT FRI APR 8 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-091445-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1034 AM EDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ROADS WILL BECOME SLICK THIS EVENING...AFTER MELTING SNOW BEGINS
TO REFREEZE AFTER DARK. 1 TO LOCALLY 4 INCHES OF SNOW IS POSSIBLE
ALONG AND SOUTH OF INTERSTATE 96 THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MIXED PRECIPITATION IS POSSIBLE ON SUNDAY AS SNOW TRANSITIONS TO
RAIN THROUGH THE COURSE OF THE DAY.

COLD TEMPERATURES...MAINLY IN THE 20S...ARE EXPECTED SATURDAY
MORNING AND SUNDAY MORNING. EARLY SEASON TENDER VEGETATION COULD
BE IMPACTED. WINDS AND CLOUDS WILL MITIGATE THE THREAT HOWEVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-091445-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1034 AM EDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WAVES WILL BE A HAZARD TO SMALLER CRAFT TODAY AND TONIGHT ON LAKE
MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WAVES WILL GRADUALLY SUBSIDE THROUGH THE COURSE OF THE DAY ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

In the hours before

Special weather statement, Apr 8, 5:46 PM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
546 PM EDT FRI APR 8 2016

MIZ056>059-064>067-071>074-090000-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...GRAND HAVEN...JENISON...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
546 PM EDT FRI APR 8 2016

...ROADS MAY BECOME SLICK TONIGHT...

ACCUMULATING SNOW IS EXPECTED TONIGHT. AS THE TEMPERATURE FALLS
BELOW FREEZING...ROADS MAY BECOME SNOW PACKED AND SLIPPERY.
LOCATIONS SOUTH OF M-46 SHOULD SEE ACCUMULATIONS IN THE 1 TO 4
INCH RANGE. THE SNOW WILL BEGIN TO TAPER OFF AFTER 2 AM.

THOSE DRIVING TONIGHT SHOULD ALLOW EXTRA TIME TO REACH THEIR
DESTINATION.
Special weather statement, Apr 8, 8:11 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
811 PM EDT FRI APR 8 2016

MIZ050-056>059-064>067-071>074-090215-
MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GRAND HAVEN...JENISON...
GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
811 PM EDT FRI APR 8 2016

...ROADS MAY BECOME SLICK TONIGHT...

AT 800 PM...A BAND OF SNOW STRETCHED FROM MUSKEGON THROUGH GRAND
RAPIDS AND INTO THE LANSING TO JACKSON REGION. THIS BAND WAS
SHIFTING SOUTH. SOME OF THE SNOW WAS LOCALLY HEAVY...ESPECIALLY
AROUND IONIA. TEMPERATURES WERE IN THE LOW 30S.

THIS BAND OF SNOW WILL CONTINUE TO TRACK SOUTH THIS EVENING. THUS
BATTLE CREEK AND PERHAPS KALAMAZOO WILL SEE A PERIOD OF STEADY TO
TEMPORARILY HEAVY SNOW BY 10 PM. THE TEMPERATURE WILL FALL A
DEGREE OR TWO DURING THIS TIME. THIS MAY CAUSE THE DEVELOPMENT OF
SLICK SPOTS ON THE ROADWAYS...ESPECIALLY OVERPASSES.

THOSE DRIVING TONIGHT SHOULD ALLOW EXTRA TIME TO REACH THEIR
DESTINATION AND BE ALERT FOR SUDDEN CHANGES IN THE VISIBILITY
ALONG WITH THE POSSIBILITY OF SOME SLICK CONDITIONS DEVELOPING.
Local storm report, Apr 8, 10:02 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1002 PM EDT FRI APR 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HEAVY SNOW       3 WSW CASCADE           42.89N 85.54W
04/08/2016  M5.0 INCH        KENT               MI   OFFICIAL NWS OBS

            THIS WAS A STORM TOTAL SINCE 6 PM EDT

&&

63
Local storm report, Apr 8, 10:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 PM EDT FRI APR 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY SNOW       EAST GRAND RAPIDS       42.95N 85.61W
04/08/2016  M4.0 INCH        KENT               MI   CO-OP OBSERVER

            THIS WAS A STORM TOTAL

&&

63
Special weather statement, Apr 8, 10:18 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1018 PM EDT FRI APR 8 2016

MIZ064>067-071>074-090430-
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1018 PM EDT FRI APR 8 2016

...ROADS MAY BECOME SLICK TONIGHT...

AT 1015 PM...A BAND OF HEAVIER SNOW STRETCHED FROM HASTINGS
EASTWARD TO CHARLOTTE TO MASON AND JACKSON. THIS BAND WAS SHIFTING
SOUTH. SNOWFALL RATES OF AN INCH PER HOUR HAVE OCCURRED WITH THIS
BAND. TEMPERATURES WERE IN THE LOW 30S.

THIS BAND OF SNOW WILL CONTINUE TO TRACK SOUTH THIS EVENING
PUSHING SOUTH OF BATTLE CREEK AND JACKSON BY MIDNIGHT. THE
TEMPERATURE WILL FALL A DEGREE OR TWO DURING THIS TIME. THIS MAY
CAUSE THE DEVELOPMENT OF SLICK SPOTS ON THE ROADWAYS...ESPECIALLY
OVERPASSES.

THOSE DRIVING TONIGHT SHOULD ALLOW EXTRA TIME TO REACH THEIR
DESTINATION AND BE ALERT FOR SUDDEN CHANGES IN THE VISIBILITY
ALONG WITH THE POSSIBILITY OF SOME SLICK CONDITIONS DEVELOPING.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:28 PM EDTSmall Craft AdvisoryGRR17 hr
Apr 9, 3:41 PM EDTWinter Weather AdvisoryGRRClare, Clinton, Gratiot, Ionia, Isabella, Kent and 8 more26 hr
Apr 9, 3:53 PM EDTSmall Craft AdvisoryGRR33 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.